Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 270, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 31, 2008, 1:13 PM CDT for Jasper County, Lawrence County, Newton County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2008, 1:13 PM CDT (18:13 UTC)
- Expired
- May 31, 2008, 1:59 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Jasper County, MO, Lawrence County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 1:17 PM CDT | HAIL 0.25 | Carthage, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 31, 8:53 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 311814
SVRSGF
MOC097-109-145-311915-
/O.NEW.KSGF.SV.W.0270.080531T1813Z-080531T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
113 PM CDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
NORTHEASTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 215 PM CDT.
* AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR BROOKLYN HEIGHTS...OR NEAR CARTHAGE...
MOVING EAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SARCOXIE BY 125 PM CDT.
MOUNT VERNON AND 6 MILES NORTH OF VERONA BY 140 PM CDT.
AURORA BY 145 PM CDT.
MARIONVILLE BY 150 PM CDT.
THE TOWNS OF REEDS...AVILLA...LA RUSSELL...STOTTS CITY...HOBERG...
FREISTATT AND CHESAPEAKE ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS
11 AND 57.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 3693 9370 3692 9381 3707 9446 3724 9443
3725 9363 3692 9363 3692 9369
TIME...MOT...LOC 1813Z 281DEG 52KT 3713 9428
$$
CLAYCOMB2 follow-up statements
000
WWUS53 KSGF 311841
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
140 PM CDT SAT MAY 31 2008
MOC097-145-311850-
/O.CAN.KSGF.SV.W.0270.000000T0000Z-080531T1915Z/
JASPER MO-NEWTON MO-
140 PM CDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEWTON AND
SOUTHEASTERN JASPER COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
SATURDAY AFTERNOON FOR SOUTHEAST KANSAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON FOR
SOUTHWEST MISSOURI.
LAT...LON 3693 9370 3693 9382 3701 9406 3718 9406
3719 9406 3723 9405 3725 9363 3692 9363
3692 9369
TIME...MOT...LOC 1840Z 281DEG 41KT 3708 9397
$$
MOC109-311915-
/O.CON.KSGF.SV.W.0270.000000T0000Z-080531T1915Z/
LAWRENCE MO-
140 PM CDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR LAWRENCE COUNTY...
AT 139 PM CDT...A A SEVERE THUNDERSTORM WAS REPORTED NEAR STOTTS
CITY...OR 9 MILES WEST OF MOUNT VERNON...MOVING EAST AT 45 MPH. THIS
STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT VERNON BY 150 PM CDT.
6 MILES NORTH OF VERONA BY 155 PM CDT.
AURORA BY 200 PM CDT.
MARIONVILLE BY 205 PM CDT.
THE TOWNS OF FREISTATT...HOBERG AND CHESAPEAKE ARE IN THE PATH OF
THIS SEVERE THUNDERSTORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN
MILE MARKERS 32 AND 57.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
SATURDAY AFTERNOON FOR SOUTHEAST KANSAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON FOR
SOUTHWEST MISSOURI.
LAT...LON 3693 9370 3693 9382 3701 9406 3718 9406
3719 9406 3723 9405 3725 9363 3692 9363
3692 9369
TIME...MOT...LOC 1840Z 281DEG 41KT 3708 9397
$$
CLAYCOMB000
WWUS53 KSGF 311859
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
159 PM CDT SAT MAY 31 2008
MOC109-311909-
/O.CAN.KSGF.SV.W.0270.000000T0000Z-080531T1915Z/
LAWRENCE MO-
159 PM CDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
SATURDAY AFTERNOON FOR SOUTHWEST MISSOURI.
LAT...LON 3693 9370 3693 9382 3701 9406 3718 9406
3719 9406 3723 9405 3725 9363 3692 9363
3692 9369
TIME...MOT...LOC 1859Z 281DEG 41KT 3704 9370
$$
CLAYCOMBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:19 PM CDT, 54 minutes earlier.
Area forecast discussion, May 31, 12:19 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1219 PM CDT SAT MAY 31 2008 ...UPDATE TO AVIATION... .UPDATE... EYES ARE CURRENTLY FOCUSED STAGE WEST. WARM ADVECTION REGIME OVER SOUTHEASTERN KANSAS HAS LED TO VIGOROUS THUNDERSTORM DEVELOPMENT. NUMEROUS REPORTS OF VERY LARGE HAIL HAVE BEEN RECEIVED WITH THIS ACTIVITY IN AND NEAR THE WICHITA AREA. THE BULK OF THIS ACTIVITY WILL REMAIN JUST TO THE WEST OF THE OUTLOOK AREA THROUGH MID MORNING...WITH THE BETTER RISK OF STORMS OVER OUR EXTREME SOUTHEAST KANSAS COUNTIES FROM MID TO LATE MORNING. OVERALL SYSTEM MOTION HAS BEEN MORE TO THE SOUTHEAST DURING THE PAST HOUR. HOWEVER NUMEROUS CELL SPLITS HAVE RESULTED IN VASTLY DEVIANT MOTIONS WITH A FEW STORMS. AS OPPOSED TO YESTERDAY...NOT MUCH IS THERE TO HOLD BACK CONVECTIVE DEVELOPMENT TODAY. WHILE THE SURFACE FRONT IS PARKED TO OUR NORTH...A FEW BOUNDARIES HAVE BEEN LEFT OVER FROM CONVECTION FRIDAY EVENING. THE AREA CERTAINLY REMAINS QUITE MOIST AND AMPLE HEATING WILL LEAD TO MODERATE TO HIGH INSTABILITY. THIS WILL LIKELY RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT FROM THE LATE MORNING HOURS ONWARD. THE AREA WILL BE ON THE SOUTHERN PERIPHERY OF DECENT MID LEVEL FLOW...WITH 40KT DEEP LAYER SHEAR SUPPORTIVE OF MULTICELL AND SUPERCELL STRUCTURES. COOLER MID LEVEL TEMPS WILL ENHANCE THE RISK FOR HAIL TODAY...WITH GOLF BALL OR EVEN SLIGHTLY LARGER HAIL POSSIBLE. ALL TOLD...IT LOOKS LIKE ON AGAIN...OFF AGAIN THUNDERSTORM ACTIVITY IS EXPECTED FROM LATE THIS MORNING ONWARD. LOW LEVEL JET DEVELOPMENT TONIGHT...ALONG WITH LINGERING LOW LEVEL BOUNDARIES... WILL RESULT IN A MAINTENANCE OF THUNDERSTORM DEVELOPMENT THROUGH THE OVERNIGHT HOURS. HAIL AND WIND WILL BE CONSISTENT SEVERE WEATHER RISKS...WITH AN OUTSIDE SHOT AT AN ISOLATED TORNADO WITH THE STRONGEST OF STORMS THIS AFTERNOON AND EVENING. GAGAN && .DISCUSSION... THE THUNDERSTORMS THAT DEVELOPED ACROSS THE AREA LAST EVENING DIMINISHED THIS MORNING AS INSTABILITY WEAKENED. STORMS CONTINUE EAST OF THE CWA ACROSS EXTREME EASTERN MISSOURI ON TO THE EAST. THESE STORMS HAVE BEEN AIDED...IN PART...BY A SOUTHWESTERLY LOW LEVEL JET. ACROSS THE AREA THE LOW LEVEL WINDS ARE QUITE WEAK... HOWEVER ACROSS CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS THE LOW LEVEL JET IS PICKING UP SOME. THIS LOW LEVEL JET COULD BE THE FOCUS FOR ADDITIONAL THUNDERSTORMS EARLY THIS MORNING. IF THIS ACTIVITY DEVELOPS IT SHOULD MOVE TO THE EAST AND COULD AFFECT THE WESTERN CWA DURING THE MORNING HOURS. A WARM AND MUGGY AIRMASS WILL REMAIN OVER THE AREA TODAY...WITH TEMPERATURES ONCE AGAIN WARMING INTO THE MIDDLE TO UPPER 80S WITH DEWPOINTS WELL INTO THE 60S. HOWEVER...TEMPERATURES ALOFT WILL BE COOL DUE TO AN ELEVATED FRONT MOVING THROUGH THE AREA YESTERDAY EVENING. THIS WILL RESULT IN A WEAKER CAP MAKING SCATTERED THUNDERSTORMS POSSIBLE WITH THE HEATING OF THE DAY. THIS EVENING INTO THE OVERNIGHT HOURS A WEAK UPPER LEVEL DISTURBANCE WILL RIDE THE NORTHWEST FLOW ALOFT INTO THE AREA. A LOW LEVEL JET WILL ALSO BE A LITTLE STRONGER TONIGHT...WHICH COULD ALLOW CONVECTION TO LAST LONGER INTO THE OVERNIGHT HOURS. THE ATMOSPHERE WILL BECOME QUITE UNSTABLE ONCE AGAIN THIS AFTERNOON AND EVENING...AND WITH 0-6KM BULK SHEAR VALUES AROUND 40KT....SEVERE WEATHER WILL ONCE AGAIN BE POSSIBLE. THE MAIN HAZARDS WILL BE DAMAGING WINDS... LARGE HAIL AND LOCALLY HEAVY RAINFALL. ALTHOUGH THE RISK FOR TORNADOES APPEARS TO BE LOW...CANNOT COMPLETELY RULE OUT AN ISOLATED ONE ACROSS ACROSS KANSAS INTO EXTREME SOUTHWESTERN MISSOURI...WHERE SHEAR WILL BE A BIT STRONGER. THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA ON SUNDAY INTO MONDAY AS A WARM FRONT PUSHES THROUGH THE AREA AND THE AIRMASS REMAINS MOIST AND UNSTABLE. GIVEN THE INSTABILITY THAT WILL BE IN PLACE...STRONG TO SEVERE WEATHER WILL BE POSSIBLE WITH ANY THUNDERSTORMS DEVELOPMENT. WARM AND MUGGY CONDITIONS LOOK TO CONTINUE THROUGH MOST OF NEXT WEEK. COULD SEE SOME POP UP THUNDERSTORMS DURING THE EVENING HOURS TUESDAY AND WEDNESDAY. THURSDAY INTO FRIDAY A COLD FRONT WILL PUSH THROUGH THE AREA BRINGING MORE WIDESPREAD THUNDERSTORMS...AND ADDITIONAL CHANCES FOR SEVERE WEATHER TO THE AREA. WISE && .AVIATION... FOR THE 18Z TAFS...SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO AFFECT BOTH JLN/SGF TERMINAL LOCATIONS THROUGH THE FIRST PART OF THE AFTERNOON. CLOUDS AND RAIN WILL LIKELY KEEP TEMPERATURES DOWN QUITE A BIT INITIALLY...HOWEVER SOME CLEARING BY LATE AFTERNOON COULD INCREASE THE INSTABILITY SOMEWHAT. STILL LOOKING AT NEXT ROUND OF SHOWERS/THUNDERSTORMS TO OCCUR LATE TONIGHT INTO SUNDAY AS ANOTHER COMPLEX OF THUNDERSTORMS DEVELOPS OUT IN KANSAS AND SHIFTS SOUTHEAST INTO WESTERN MISSOURI SIMILAR TO THIS MORNING. WILL SEE CEILINGS FOR A FEW HOURS THIS AFTERNOON FROM 2500 TO 3500 AT SGF BEFORE CLOUDS BREAK UP LATER IN THE AFTERNOON. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 31, 12:33 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1233 PM CDT SAT MAY 31 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1233 PM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: HAIL TO THE SIZE OF QUARTERS... DAMAGING WINDS IN EXCESS OF 60 MPH... LOCALLY HEAVY RAINFALL... AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS WILL MAINLY CONFINED TO AREAS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI SOUTH AND EAST OF AN OSCEOLA TO SALEM LINE THIS AFTERNOON. DISCUSSION: THUNDERSTORMS LEFT OVER FROM A THUNDERSTORM COMPLEX THAT MOVED OUT OF KANSAS THIS MORNING AND INTO MISSOURI WILL CONTINUE OVER MUCH OF SOUTHERN MISSOURI THROUGH THE AFTERNOON. THIS WILL HELP TO LIMIT THE INSTABILITY OVER A LARGE PORTION OF THE AREA. HOWEVER...CLEARING ON THE BACK SIDE OF THESE THUNDERSTORMS OVER EXTREME WESTERN MISSOURI WILL ALLOW FOR INSTABILITY TO INCREASE LATER THIS AFTERNOON. A FEW OF THE STORMS OVER SOUTHWEST MISSOURI AND SOUTHEAST KANSAS COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP OVER KANSAS TONIGHT AND PUSH INTO SOUTHEAST KANSAS AND THE SOUTHWEST CORNER OF MISSOURI LATE TONIGHT AND SUNDAY MORNING. LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THIS THUNDERSTORM COMPLEX. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS MAY BE ONGOING SUNDAY MORNING ACROSS SOUTHERN MISSOURI. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS CENTRAL KANSAS...WHICH MAY SPREAD EASTWARD INTO EXTREME SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI ON SUNDAY. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. CHANCES FOR THUNDERSTORMS WILL PERSIST THROUGH MONDAY AS A FRONTAL BOUNDARY LINGERS NEAR THE AREA AND SEVERAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE IN THE WORK WEEK AS ANOTHER SYSTEM MOVES INTO THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER SOUTHWEST SECTIONS OF MISSOURI AND SOUTHEAST KANSAS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, May 31, 9:48 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 AM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND DMG WARSAW 38.24N 93.38W
05/30/2008 BENTON MO LAW ENFORCEMENT
SEVERAL POWERLINES DOWN.
&&
HATCHLocal storm report, May 31, 9:56 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 AM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND DMG 4 NW SUNRISE BEACH 38.22N 92.84W
05/30/2008 MORGAN MO LAW ENFORCEMENT
LARGE TREE DOWN.
&&
HATCHLocal storm report, May 31, 9:57 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 AM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND DMG SUNRISE BEACH 38.18N 92.78W
05/30/2008 CAMDEN MO LAW ENFORCEMENT
TREE DOWN ACROSS ROAD.
&&
HATCHLocal storm report, May 31, 10:23 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1023 AM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL 1 E TIFF CITY 36.67N 94.60W
05/31/2008 E0.75 INCH MCDONALD MO PUBLIC
DIME TO PENNY HAIL.
&&
HATCHLocal storm report, May 31, 12:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1231 PM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL WEST MINERAL 37.28N 94.92W
05/31/2008 E1.00 INCH CHEROKEE KS EMERGENCY MNGR
&&
HATCHLocal storm report, May 31, 1:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 PM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0103 PM HAIL WEBB CITY 37.15N 94.48W
05/31/2008 E0.25 INCH JASPER MO AMATEUR RADIO
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:03 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 57 min |
| May 30, 8:49 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 56 min |
| May 30, 9:43 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 62 min |
| May 30, 10:10 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 65 min |
| May 30, 10:24 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Phelps, Pulaski | 66 min |
| May 30, 10:25 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Dallas, Greene, Polk | 65 min |
| May 30, 10:43 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 62 min |
| May 30, 10:58 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 47 min |
| May 31, 9:41 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 64 min |
| May 31, 12:31 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 46 min |
| May 31, 1:45 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 60 min |
| May 31, 2:35 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 21 more | 40 hr |
| May 31, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 39 min |
| May 31, 6:48 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.